Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

BP raised after accident. Getting irritation in palms and legs. Safe to take aldonil 150 mg OD?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Mon, 7 Jan 2013 in Diabetes
Question: Dear Doctor
Due to a minor accident about 10 months back my blood sugar had shot up to 160 levels.After treatment for the accident ( a surgery in my right leg knee fitted with screws) and further medicines for the ortho treatment the blood sugar is under control now.But unfortunately there is irritation in my palms of the legs.My doctor has advised me to take aldonil 50 mg tablets twice daily and now advised to take aldonil 150 mg OD.Still i am feeling irritation in my feet.Kindly advise me.IMy age is 70.
doctor
Answered by Dr. Das Arindam 1 hour later
Hello,
Thank you for posting a query.

Firstly, accident cannot give rise to diabetes. It is quite common in your age. But the strange thing is the medication. Aldonil contains Epalrestat which causes antihyperglycemic agent. But this is not the first line therapy.

Most importantly, the drug has some side effects of cutaneous reactions like bullous disease. So, the symptom you described may be the early stage of any skin reaction. So, you have to stop the drug. Consult with your treating doctor about it. There are many antihyperglycemic agents which are quite effective and have less side effects. If your kidney conditions is not up to the XXXXXXX which is quite common in this age group, then insulin is the only drug which should be prescribed.

Lastly, I want to highlight another possibility. In case of liver function abnormality where bilirubin is higher than normal, then also you can feel the irritation in skin. So, to be on safe side, you should do a liver function test.

Right now, you can take cetirizine 10 mg before going to bed will reduce your feeling of irritation.

Hope this information suffices. Let me know, if you have any more question.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Das Arindam 14 hours later
Dear Doctor
I am thankful for the suggestion.I wish to inform you that I am not having irritation in the skin.But I am having burning sensation on the palm of my legs.I am taking DUOMET 500 ER one daily and the sugar is under control.The doctor who is also the diabetologist has told that the problem is because of the nerves are affected due to the increase of blood sugar at the time of accident for which he has prescribed Aldonil.Kindly suggest a suitable remedy.
Thanking you
Yours
XXXXXXX
doctor
Answered by Dr. Das Arindam 9 hours later
Hello,

Thank you for writing back.

Firstly, you have mentioned irritation in your first question. You did not mentioned about duomet.

If your treating doctor suspects it as diabetic neuropathy, then also this aldonil is not indicated. In that case, tricyclic antidepressants like imipramine, amitriptyline, and selective serotonin reuptake inhibitors like duloxetine are the drug of choice.

So, it is better to consult with your treating doctor to stop the aldonil. As I previously told it is used in diabetes. Secondly, you need the drugs I mentioned earlier.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Diabetic neuropathy

doctor1 MD

My wife aged 55 years is diognised with diabetic neuropathy very recently (one month approx). She is a diabetic patient for over a decade. Presently on insulin and tablets.
1. Is there a cure for this disease.
2. Request, please refer a Doctor where I can take her for further treatment.

doctor1 MD

I have been diagnosed with Chronic microvascular ischemic disease, have diabetes and am now having symptoms like jumping right leg, pain in lower part of legs, pain in muscles of arm, problems with balance and tingling in hands, feet, etc. Any suggestions?

doctor1 MD

Approaching 80 years of age, insulin dependent 30 years (on pump) sx: slowly increasing weakness, mild forgetfulness, chronic insomnia (treated with Trazodone and Ambien), Generakky ADL done with out incident... chronic fatigue .

doctor1 MD

my husband is 86 years old and he has type 2 Diabetes His main problem is his feet burning and stinging at night. D o you have any answers. He uses 30 units of Lanus insulin and a sliding scale for regular insulin . Please help us.

doctor1 MD

I am taking 100 mg of tramadol daily for a persistent headache. I am 80 years old and have type 2 diabetes . It is very effective. sIs there a risk for long term use?

doctor1 MD

. I was diagnosed with fibromyalgia several years ago. Usually just took advil. For the past year now, the pain and aches have worsened. I am on SSI for this, for many years. But symptoms are changing. Several months ago my feet have gotten very bad, every symptom of diabetic neuropathy, but I don t have diabetes. They are numb, I get explosive pains in the bones of my feet, especially at night. Also, went to a Rheumatologist a few months ago, had a lot of blood drawn, and test came back POS for systemic Scheroderma.(SP) My PCP says I don t have this condition. My Rheumatologist said don t lose any sleep on this finding. But I am getting worse and worse. Have been started on Gabopenton, 600mg a day. It really helps a lot, but still have the same problems. Have to use lortab 5mg on horrific days. Also, am very very fatigued. I don t understand what is happeneing to me and can t quite seem to get a clear cut answer from my Doctors; something more definitive. Can you help?

doctor1 MD

52 ,6,80 weak urine flow , 5 minutes taken to empty badder since 20 years back, now urine flow is very weak penis muscles are weak ,5-10 minutes taken to empty bladder,diabetic, feel weakness of nervous system,burning sensation in nervous of feet,sexual dysfunction